Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 154, NWS Aberdeen, SD

July 22, 2001Clark County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 22, 2001, 2:25 AM CDT for Clark County, South Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2001, 2:25 AM CDT (07:25 UTC)
Expired
Jul 22, 2001, 3:00 AM CDT
In force
35 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Clark County, SD

The radar

The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3348 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS53 KABR 220725
SVRABR
SDC025-220800-
/NEW.KABR.SV.W.0229.220725-220800/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
225 AM CDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST SOUTH DAKOTA

* UNTIL 300 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FORDHAM COLONY...OR ABOUT 11 MILES
  SOUTHWEST OF CLARK...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLOW LAKE AROUND 245 AM CDT
  CLARK AROUND 250 AM CDT
  NAPLES...HILLCREST COLONY...GARDEN CITY AROUND 300 AM CDT

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

$$
LAT...LON 4500 9799 4465 9797 4464 9783 4456 9782
          4455 9750 4499 9752

HINTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:55 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 21, 8:55 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUL 21 2001

CONVECTION TO W AND SW OF CWA. oWITH LLJ DEVELOPING AND ONGOING
TRENDS...THINK ZONES STILL IN REASONABLE SHAPE. NO UPDAE PLANNED.

.ABR...FLASH FLOOD WATCH TONIGHT NORTHEAST SD ZONES 008...020>023
       AND WESTERN MN ZONES 039 AND 046.

MARSHALL

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:20 PM CDTSevere Thunderstorm WarningABRHughes, Stanley25 min
Jul 21, 11:00 PM CDTSevere Thunderstorm WarningABRBuffalo, Hyde45 min
Jul 22, 2:31 AM CDTSevere Thunderstorm WarningABRHamlin44 min
Jul 22, 3:40 AM CDTFlash Flood WarningABRCodington, Deuel, Hamlin95 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.